Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 310, NWS Tulsa, OK

May 28, 2024Choctaw County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 28, 2024, 4:58 AM CDT for Choctaw County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2024, 4:58 AM CDT (09:58 UTC)
Expired
May 28, 2024, 5:30 AM CDT
In force
32 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 175 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 10.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2024-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2024-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-285 J/kg
Mixed-layer LCL
2933 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

490 
WUUS54 KTSA 280958
SVRTSA
OKC023-281030-
/O.NEW.KTSA.SV.W.0310.240528T0958Z-240528T1030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
458 AM CDT Tue May 28 2024

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southeastern Choctaw County in southeastern Oklahoma...

* Until 530 AM CDT.

* At 458 AM CDT, a severe thunderstorm was located 3 miles south of
  Sawyer, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Fort Towson...                    Sawyer...
  Hugo Lake State Park...           Raymond Gary State Park...
  Grant...                          Fallon...
  Huskey...                         Swink...
  Frogville...                      

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3393 9553 3407 9541 3401 9516 3394 9516
      3396 9523 3394 9525 3390 9526 3389 9526
      3389 9527 3391 9527 3390 9528 3388 9528
      3387 9529 3389 9533 3387 9534 3387 9539
TIME...MOT...LOC 0958Z 292DEG 28KT 3396 9535 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
893 
WWUS54 KTSA 281023
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
523 AM CDT Tue May 28 2024

OKC023-281033-
/O.EXP.KTSA.SV.W.0310.000000T0000Z-240528T1030Z/
Choctaw OK-
523 AM CDT Tue May 28 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHOCTAW COUNTY
WILL EXPIRE AT 530 AM CDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.

&&

LAT...LON 3393 9553 3407 9541 3401 9516 3394 9516
      3396 9523 3394 9525 3390 9526 3389 9526
      3389 9527 3391 9527 3390 9528 3388 9528
      3387 9529 3389 9533 3387 9534 3387 9539
TIME...MOT...LOC 1023Z 292DEG 28KT 3389 9515 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:55 AM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, May 28, 2:55 AM CDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
255 AM CDT Tue May 28 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today)
Issued at 255 AM CDT Tue May 28 2024

Clusters of strong to severe thunderstorms continue early this
morning across portions of southwest/south-central Oklahoma in zone
of stronger warm advection. Some of this activity will likely
move into portions of eastern Oklahoma later this morning. Although
instability/lapse rates will decrease as storms lift northeast, a
few could still produce large hail, especially across far southeast
Oklahoma where instability will be maximized.

Lingering showers/isolated thunderstorms will remain possible across
portions of the area this afternoon, but overall convective trends
should be decreasing as storms grow upscale/shift southeast into
NE TX.

&&

.LONG TERM...
(Tonight through Monday)
Issued at 255 AM CDT Tue May 28 2024

Storms chances will persist for the next several days as a series of
upper level disturbances traverse in stronger northwesterly flow
aloft. Rich Gulf moisture will continue lifting north into the
area with PWATS remaining in the 1.5-1.75 inch range Wednesday
through Friday. Although specific timing of each system is obviously
difficult at this point, it appears models are in general agreement
with shifting a stronger upper wave out of the central Rockies
Thursday night into Friday. More widespread precipitation is
likely during this time with locally heavy rainfall possible.

High temperatures should remain near or slightly below normal for
the remainder of the work week given the increased cloud cover.
Stayed with NBM guidance for now. Precip chances will continue
through the weekend into the early part of next week given no
major upper level pattern change. At least low severe chances will
also be possible each day through the extended periods, although
widespread severe weather is not expected.

&&

.AVIATION...
(06Z TAFS)
Issued at 1225 AM CDT Tue May 28 2024

VFR conditions should prevail through much of the period, with
the exception of within any heavier showers or thunderstorms that
could move across the area today. Scattered showers with a few
embedded thunderstorms will become possible across eastern
Oklahoma sites by early to mid morning and spread east into
Arkansas by late morning through mid afternoon. Winds remain light
and variable through the period.

Bowlan

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   84  63  81  63 /  30  30  40  20
FSM   87  66  81  65 /  30  30  50  20
MLC   84  64  81  65 /  50  40  60  20
BVO   84  58  80  60 /  30  20  30  10
FYV   85  60  79  60 /  20  20  40  10
BYV   82  60  79  59 /  20  20  30  10
MKO   82  63  78  63 /  30  30  50  20
MIO   80  58  79  60 /  30  20  20  10
F10   81  63  78  63 /  40  40  50  20
HHW   79  65  77  65 /  60  40  60  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...12
LONG TERM....12
AVIATION...04
Hazardous weather outlook, May 28, 4:44 AM CDT, 14 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
444 AM CDT Tue May 28 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-290945-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
444 AM CDT Tue May 28 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Scattered showers and thunderstorms will continue to develop across
portions of east-central and southeast Oklahoma this morning. A
few of the stronger storms could produce hail to the size of half
dollars. A few lingering thunderstorms will remain possible this
afternoon and again late tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential.
THURSDAY AND FRIDAY...Thunderstorm Potential...Heavy Rain Potential.
SATURDAY THROUGH MONDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Daily thunderstorm chances are expected through the weekend into
early next week as northwest and west flow aloft persists over
the Plains. Scattered storms are forecast each day with at least
a marginal severe weather threat.

More widespread showers and thunderstorms are expected Thursday
night into Friday with the threat for locally heavy rainfall,
including localized flooding concerns.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 28, 4:45 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
445 AM CDT Tue May 28 2024

OKZ049-281015-
Pushmataha OK-
445 AM CDT Tue May 28 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL PUSHMATAHA COUNTY
THROUGH 515 AM CDT...

At 445 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southeast of Dunbar, moving southeast at 20 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations in or near the path include...
Snow...                           Eubanks...
Finley...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3440 9563 3452 9546 3432 9526 3421 9547
TIME...MOT...LOC 0945Z 322DEG 16KT 3441 9550

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 4:45 AM CDTSpecial Weather StatementTSAPushmataha30 min
May 28, 8:35 AM CDTSpecial Weather StatementTSADelaware40 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.